Birth control pills: Due to Depression and risk of suicide comes this warning!
Anti baby pill: a New warning about the risk of Suicide as a possible consequence of a Depression
That the taking of the contraceptive pill may be associated with numerous side effects, is known for a long time. However, some users may not know that the pill and other hormonal methods of contraception are also significantly on the Psyche can have an impact. Because of this risk, the package insert will contain in the future, a warning about Depression and risk of suicide.
Medicine with side effects
Fast, safe and convenient: many women rely on hormonal contraceptive methods. No wonder – the anti-baby pill in the proper use and application normally, for reliable protection, and sexual freedom. The intake of the drug, however, is associated with unpleasant side effects. So it can lead to weight gain, and headaches. It is also known that anti-baby, a high thrombosis pills risk. In addition, the pill and other hormonal methods of contraception may have consequences for the Psyche of the users. It is also to be noted on the leaflets.
In the case of mood fluctuations and depressive symptoms to the doctor
“Depressed mood and Depression in hormonal contraceptives generally known side effects,” writes the German Federal Institute for drugs and medical devices (BfArM) in a message.
“Depression can be serious and a well-known risk factor for suicidal behavior, and suicide,” it says.
The BfArM and several pharmaceutical companies announced in a especially to Doctors and pharmacists targeted Letter, that, on the recommendation of the European medicines Agency (EMA), a new warning message in the tray and use information.
According to the so-called Red-Hand-letter, women should be advised “in the case of mood fluctuations and depressive symptoms – even if these occur shortly after initiation of treatment – to put up with your doctor.“
Increased Risk Of Suicide
The EMA-recommendation from the past year goes back to a Danish study published in the “American Journal of Psychiatry”.
The researchers Øjvind Lidegaard of the University of Copenhagen evaluated data from nearly 500,000 women, and a connection between hormonal contraception and an increased risk of suicide found.
Of the women 6.999 at least one suicide had made an attempt, and 71 committed suicide.
According to the study authors, users had to take hormonal contraceptives compared to non-users ended up inside a twice as high risk for suicide attempts, as well as a three times the risk for completed suicide.
“The calculated risk in the age group of 15-19-year-olds is higher than among older users,” writes the BfArM.
However, the EMA concluded that “due to the limitation of available data, no clear causal relationship could not be established.” (ad)